MAUDE Adverse Event Report: SEASPINE INC. MALIBU PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SEASPINE INC. MALIBU PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 91-2109
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The root cause of the issue is unknown but may be the result of some action by the user or factor of the environment, which can be the consequence or result of possible excessive torsional force, omission of proper surgical technique or improper surgical technique (patient prep, over angulation, or off-center screw placement).The action taken in response to the malfunction does not eliminate the potential of an injury from occurring, such as intra-operative replacement of damaged components in which fragments remain within the surgical site.During the review of the dhr for the lot , found that the product was inspected and accepted for use by the quality control department on 04/29/2014 specific to the product issue.Surgery was completed and no patient injury was reported with the event.
 
Event or Problem Description
On (b)(6) 2019, a patient underwent spinal surgery consisting of posterior pedicle fixation bone screws.While placing a pedicle bone screw the tip of the screw driver broke off inside the screw.The tip of the driver remains in the screw.Surgery was not delayed, and the case was completed with no patient injury reported.

Brand Name
MALIBU PEDICLE SCREW SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad,
MDR Report Key9252643
Report Number3012120772-2019-00029
Device Sequence Number16644933
Product Code NKB
UDI-Device Identifier10889981080563
UDI-Public10889981080563
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051942
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number91-2109
Device Lot NumberAL562621G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2019
Initial Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR